Alert archive / Wyoming / Red Flag Warnings in 2020

Red Flag Warning 11, NWS Cheyenne, WY

July 11, 2020

NWS Cheyenne, WY issued this red flag warning at Jul 11, 2020, 1:54 PM MDT. It took effect at Jul 12, 2020, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2020, 1:54 PM MDT (19:54 UTC)
In effect from
Jul 12, 2020, 12:00 PM MDT
Expired
Jul 12, 2020, 8:00 PM MDT
In force
8 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

058 
WWUS85 KCYS 111954
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
154 PM MDT Sat Jul 11 2020

...RED FLAG WARNING FWZ 301 AND 302 SUNDAY FOR GUSTY WINDS AND LOW
HUMIDITY...

WYZ301-302-120400-
/O.UPG.KCYS.FW.A.0008.200712T1800Z-200713T0200Z/
/O.NEW.KCYS.FW.W.0011.200712T1800Z-200713T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
154 PM MDT Sat Jul 11 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FWZ 301 AND 302...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect from noon to 8 PM MDT Sunday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...Western Fire weather zone 301 and 302.

* WIND...Westerly winds 15 to 20 mph with gusts to 30 mph.

* HUMIDITY...9 to 12 percent.

* HAINES...5 to 6.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
6 follow-up statements
090 
WWUS85 KCYS 112039
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
239 PM MDT Sat Jul 11 2020

...RED FLAG WARNING FWZ 301 AND 302 SUNDAY FOR GUSTY WINDS AND
LOW HUMIDITY...

WYZ301-302-121200-
/O.CON.KCYS.FW.W.0011.200712T1800Z-200713T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
239 PM MDT Sat Jul 11 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 301 AND 302...

* AFFECTED AREA...Western Fire weather zone 301 and 302.

* WIND...Westerly winds 15 to 20 mph with gusts to 30 mph.

* HUMIDITY...9 to 12 percent.

* HAINES...5 to 6.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
595 
WWUS85 KCYS 112056
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
256 PM MDT Sat Jul 11 2020

...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY TODAY THROUGH
8 PM FWZ 302...

...RED FLAG WARNING FWZ 301 AND 302 SUNDAY FOR GUSTY WINDS AND
LOW HUMIDITY...

WYZ302-120500-
/O.NEW.KCYS.FW.W.0012.200711T2056Z-200712T0300Z/
/O.CON.KCYS.FW.W.0011.200712T1800Z-200713T0200Z/
North Laramie Range/Medicine Bow NF-
256 PM MDT Sat Jul 11 2020

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
GUSTY WEST WINDS AND LOW HUMIDITY FWZ 302...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT 
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 301 AND 302...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 9 PM MDT this evening. 

* AFFECTED AREA...Western Fire weather zone 301 and 302.

* WIND...Westerly winds 15 to 20 mph with gusts to 30 mph.

* HUMIDITY...9 to 12 percent.

* HAINES...5 to 6.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301-120500-
/O.CON.KCYS.FW.W.0011.200712T1800Z-200713T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-
256 PM MDT Sat Jul 11 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 301 AND 302...

* AFFECTED AREA...Western Fire weather zone 301 and 302.

* WIND...Westerly winds 15 to 20 mph with gusts to 30 mph.

* HUMIDITY...9 to 12 percent.

* HAINES...5 to 6.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$
864 
WWUS85 KCYS 120301
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
901 PM MDT Sat Jul 11 2020

...RED FLAG WARNING FOR THE NORTH LARAMIE RANGE SATURDAY WAS
ALLOWED TO EXPIRE...

...RED FLAG WARNING FWZ 301 AND 302 SUNDAY FOR GUSTY WINDS AND
LOW HUMIDITY...

WYZ302-121215-
/O.EXP.KCYS.FW.W.0012.000000T0000Z-200712T0300Z/
/O.CON.KCYS.FW.W.0011.200712T1800Z-200713T0200Z/
North Laramie Range/Medicine Bow NF-
901 PM MDT Sat Jul 11 2020

...RED FLAG WARNING FOR FWZ302 FOR SATURDAY HAS BEEN ALLOWED TO 
EXPIRE... 
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM 
MDT SUNDAY FOR GUSTY WEST WINDS AND LOW HUMIDITY FWZ 302... 

Winds across the North Laramie Range have begun to calm down below
20 MPH so far this evening. Relative humidities are expected to
recover to around 40 percent. Therefore, the Red Flag Warning was
allowed to expire at 9 PM MDT Saturday. A Red Flag Warning is in
effect for Sunday afternoon beginning at 12 PM MDT.  

&&

$$

WYZ301-121215-
/O.CON.KCYS.FW.W.0011.200712T1800Z-200713T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-
901 PM MDT Sat Jul 11 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FWZ 301...

* AFFECTED AREA...Western Fire weather zone 301.

* WIND...Westerly winds 15 to 20 mph with gusts to 30 mph.

* HUMIDITY...9 to 12 percent.

* HAINES...5 to 6.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

MB
149 
WWUS85 KCYS 121234
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
634 AM MDT Sun Jul 12 2020

...RED FLAG WARNING FWZ 301 AND 302 TODAY FOR GUSTY WINDS AND LOW
HUMIDITY...

WYZ301-302-130200-
/O.CON.KCYS.FW.W.0011.200712T1800Z-200713T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
634 AM MDT Sun Jul 12 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING FOR FWZ301 AND FWZ302 FOR GUSTY WEST WINDS AND LOW 
HUMIDITY...

* AFFECTED AREA...Western part of Fire weather zone 301.  Fire 
  weather zone 302.

* WIND...Westerly 15 to 20 mph with gusts to 30 mph.

* HUMIDITY...Lowering to around 10 percent this afternoon.

* HAINES...5 to 6. 

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

$$
837 
WWUS85 KCYS 121917
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
117 PM MDT Sun Jul 12 2020

...RED FLAG WARNING FWZ 301 AND 302 TODAY FOR GUSTY WINDS AND LOW
HUMIDITY...

WYZ309-130200-
/O.EXA.KCYS.FW.W.0011.000000T0000Z-200713T0200Z/
South Laramie Range/Medicine Bow NF-
117 PM MDT Sun Jul 12 2020

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 309...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 8 PM MDT this evening. 

* AFFECTED AREA...Fire weather zone 309.

* WIND...Westerly 15 to 20 mph with gusts to 35 mph.

* HUMIDITY...Lowering to around 8 percent this afternoon.

* HAINES...5 to 6.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

$$

WYZ301-302-130200-
/O.CON.KCYS.FW.W.0011.000000T0000Z-200713T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
117 PM MDT Sun Jul 12 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301 AND 
302...

* AFFECTED AREA...Western part of Fire weather zone 301. Fire 
  weather zone 302. 

* WIND...Westerly 15 to 20 mph with gusts to 40 mph.

* HUMIDITY...Lowering to around 8 percent this afternoon.

* HAINES...5 to 6.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

$$
415 
WWUS85 KCYS 130153
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
753 PM MDT Sun Jul 12 2020

...RED FLAG WARNING FOR FWZ 301, 302, AND 309 WILL BE ALLOWED TO
EXPIRE...

WYZ301-302-309-130300-
/O.EXP.KCYS.FW.W.0011.000000T0000Z-200713T0200Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-North Laramie Range/Medicine Bow NF-
South Laramie Range/Medicine Bow NF-
753 PM MDT Sun Jul 12 2020

...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY
WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301, 302, AND 
309...

Winds have decreased early this evening over the North Laramie
Range and across Converse and Niobrara Counties below 20 MPH.
Along the South Laramie Range, scattered showers have increased
relative humidities above critical thresholds. Humidities will
continue to recover overnight. Therefore, Red Flag Warning will be
allowed to expire.

$$

MB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jul 11, 11:58 AM MDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 11, 11:58 AM MDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1158 AM MDT Sat Jul 11 2020

.SHORT TERM...(Today through Monday night)
Issued at 245 AM MDT Sat Jul 11 2020

A quiet night after a very dry and windy day yesterday with winds
generally out of the northwest. Humidities have snuck up
overnight, though have remained low across portions of Carbon
County. With light winds present across the Panhandle, are seeing
some lowered clouds creeping northwest-ward along the North PLatte
River Basin. Have kept in the patchy fog and low clouds the
evening shift forecasted in anticipation of this development.

A deepening ridge over the Four Corners in combination with
yesterday's extremely dry conditions will contribute towards a
generally uneventful day with mostly clear skies across southeast
Wyoming and the western Nebraska Panhandle. As the ridge builds
back into the region from the west, a front will propagate north
and eastwards today across both Carbon and Albany Counties with
the front finally settling in on the leeside of the Laramie Range
tonight. To the west of the front, expect increasing westerly winds,
with gusts maxing out around 25 mph, generally remaining light and
variable to the east. This will be a dry frontal passage with
little moisture present in the boundary layer today.

Another upper level trough will drop into Wyoming from the Pacific
Northwest Sunday, again increasing westerly winds across portions
of southeast Wyoming Sunday. As daytime humidities will remain
dry through the period, have issued a Fire Weather Watch for
portions of east-central Wyoming where fuels are ready to spread
fire quickly. To the east, the aforementioned front will propagate
eastward as the trough pushes it along in the afternoon and
evening. This boundary will serve as the initiation point for
storm development. In general, thunderstorms will remain sub-
severe with little moisture present in the boundary layer to speak
of; though gusty winds will certainly remain a threat with a dry
surface layer still in place. However, a stiff southerly, upslope
flow ahead of the front will carry boundary layer moisture north
along the Front Range and into the southern portion of the western
Panhandle and the far eastern portion of Laramie County. This
moisture will then combine with heightened MLCAPE, sufficient 0-6
km shear, and upper level forcing for a threat of isolated severe
weather. Strong gusty winds will be the primary threat, but large
hail cannot be ruled out. Storm development will quickly diminish
by sunset Sunday as convective inhibition increases once again
behind a departing front.

Monday will be the first day of a short-lived pattern change as a
upper level trough overcomes the ridge, pushing it south for the
duration of the week before it bounces back by week's end.
Expecting upper level forcing and increasing moisture present in
the boundary layer to generate thunderstorm development across the
region as a cold front passes across the region, though little
precipitation is expected out of the storms Monday. Storms look to
remain sub-severe at this time. One more day of warm temperatures
near 90 degrees.

.LONG TERM...(Tuesday through Friday)
Issued at 245 AM MDT Sat Jul 11 2020

Some cooler temperatures expected midweek as an upper trough moves
across the northern part of the country while gradually
deamplifying. It will push a cold front across the CWA early
Tuesday and bring the best chance for sctd showers and tstms at
that time.  Temperatures warm again Thursday and Friday as the
upper high rebuilds somewhat over the southern plains. Next upper
shortwave swings by to the north Friday but may clip the area
enough to set off a bit of convection.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1156 AM MDT Sat Jul 11 2020

VFR flight conditions expected this afternoon for all terminals.
VRB winds for the western Nebraska Panhandle this afternoon. Winds
will increase for the WY terminals with gusts up to 20 knots at
times. CIGs should stay above 15,000 feet.

&&

.FIRE WEATHER...
Issued at 245 AM MDT Sat Jul 11 2020

The ridge of high pressure will remain the predominant feature the
next few days. Single digit min humidities expected across
southeast Wyoming through Sunday; teens across western Nebraska.
Today, winds will remain generally light, except across Carbon
County as a front transitions across the western zones and sets
up along the Laramie Range. However, as a disturbance passes to
the north Sunday, winds will increase across east- central
Wyoming for another round of critical fire weather conditions. A
Fire Weather Watch has been issued for FWZs 301 and 302.
Thunderstorms possible beginning Sunday under the influence of
short-lived pattern change; no chances of wetting rains through
Monday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Fire Weather Watch from Sunday afternoon through Sunday evening
     for WYZ301-302.

NE...None.
&&

SHORT TERM...AB
LONG TERM...RE
AVIATION...BW
FIRE WEATHER...AB
Hazardous weather outlook, Jul 11, 3:56 AM MDT, 9 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
356 AM MDT Sat Jul 11 2020

NEZ002-003-019>021-054-055-095-096-WYZ101>119-121000-
Dawes-Box Butte-Scotts Bluff County-Banner County-Morrill-
Kimball County-Cheyenne-North Sioux-South Sioux-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
356 AM MDT Sat Jul 11 2020

This hazardous weather outlook is for portions of panhandle
Nebraska...western Nebraska...east central Wyoming...south
central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Afternoon thunderstorms possible each day beginning Sunday. Storms
will generally remain sub-severe through the period.

.Spotter information statement...

Spotter activation will not be needed.

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:32 AM MDTFire Weather WatchCYS11 hr
Jul 11, 2:56 PM MDTRed Flag WarningCYS6 hr

Nearby

Red Flag Warnings in Wyoming, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.